Advanced Search
MyIDEAS: Login

Sad-Loser Lottery

Contents:

Author Info

  • Alexander Matros

Abstract

We consider lotteries with reimbursements. It turns out that without loss of generality it is enough analyze lotteries where the winner gets her expenses reimbursed. We find that such a lottery (Sad-Loser) has multiple pure-strategy equilibria. We describe all equilibria and discuss their properties. In particular, we find (1) a sufficient condition for the net total spending to be higher in the Sad-Loser lottery than in the standard lottery, (2) that the Exclusion Principle holds.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.econ.pitt.edu/papers/Alexander_WR081217.pdf
Download Restriction: no

Bibliographic Info

Paper provided by University of Pittsburgh, Department of Economics in its series Working Papers with number 204.

as in new window
Length:
Date of creation: Jul 2006
Date of revision: Dec 2008
Handle: RePEc:pit:wpaper:204

Contact details of provider:
Postal: 4S01 W.W. Posvar hall, 230 Bouquet St, Pittsburgh, PA 15260
Phone: (412)648-1760
Fax: (412)648-1793
Web page: http://www.econ.pitt.edu/
More information through EDIRC

Related research

Keywords:

Find related papers by JEL classification:

This paper has been announced in the following NEP Reports:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Stein, William E, 2002. " Asymmetric Rent-Seeking with More Than Two Contestants," Public Choice, Springer, vol. 113(3-4), pages 325-36, December.
  2. Cohen, Chen & Sela, Aner, 2005. "Manipulations in contests," Economics Letters, Elsevier, vol. 86(1), pages 135-139, January.
  3. Arye L. Hillman & John G. Riley, 1989. "Politically Contestable Rents And Transfers," Economics and Politics, Wiley Blackwell, vol. 1(1), pages 17-39, 03.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Chowdhury, Subhasish M. & Sheremeta, Roman M., 2011. "Multiple equilibria in Tullock contests," Economics Letters, Elsevier, vol. 112(2), pages 216-219, August.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:pit:wpaper:204. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Alistair Wilson).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.